steroids is this normal?

trisher
trisher Member Posts: 9,263
edited 31. Jul 2009, 09:38 in Living with Arthritis archive
I went to see my rheumy today to [yesterday now] get the results of my scans. The doc said I've got RA in my lower spine and hips now as well as having it in my neck and hands.

They gave me another steroid injection. I had one two weeks ago and have go back in another two weeks for another. I wondered if this is normal. I've already been on prednisolone.

I feel so low and trying so hard to stay positive but it is getting to me. They've told me to up the morph but it makes me so sick.

Sorry to moan but it is all getting to me at the moment.

Trisher.

Comments

  • frogmorton
    frogmorton Member Posts: 28,059
    edited 30. Nov -1, 00:00
    Hi Trisher
    You DO sound down :(
    Mind you I'm not suprised - if you are in pain and the only releif offered makes you sick :(
    You do have an anti sicness tablet don't you? If not you must get something form you GP.
    Don't worry about the steroid jabs - I'm sure they know what they are doing - you will I am sure check again when you get there!
    I do hope you feel a little bit better soon Trish
    Take care
    Toni xx
  • debatat
    debatat Member Posts: 659
    edited 30. Nov -1, 00:00
    Hi Trish

    I am not suprised it is getting you down, it is a lot to deal with. I have RA and am awaiting scan results as they think it has gone into my neck and lower back. I was suprised as I didn't know it could do that.

    The morphine can make you feel sick but you can get an anti sickness tablet till your body gets used to it. I take slow release morphine.

    Are the steroid injections into the joints or an all over injection? If it is into a joint you can have I think it is 3 a year into a specific area. You can have the injections and oral steroids. If they are giving you this you must need it. They will have ben able to see the inflammation on the scans.

    It must be a lot to take in, keep posting and let us know how you are doing.


    Take care
    DEb
  • woodbon
    woodbon Member Posts: 4,969
    edited 30. Nov -1, 00:00
    Hi, I've had steriod injections into my wrists, for carpel tunnel. The Rheummy told me that I could have 3 a year, any more risks weakening the tendons to the point of them breaking! :( After the second injection, which lasted about 6 to 8 weeks, they referred me to the hand clinic in plastics to have the op.

    I think that is the rule for steriod injections into any joint, up to 3 a year, because they don't want to take risks. Hope all goes well.
    Love Sue :)
  • trisher
    trisher Member Posts: 9,263
    edited 31. Jul 2009, 08:37
    Hi Toni
    Thanks for your support. Yes I do have anti sickness tablets but I still feel sick. It is just having to take these drugs. Sorry to have had a moan.

    Thanks Toni . Take care

    Trish xx
  • trisher
    trisher Member Posts: 9,263
    edited 30. Nov -1, 00:00
    debatat wrote:

    Hi Deb

    The steroid injections are intramuscular. The other steroid is Prednisolone which is by tablet. I'm on Oxycontin which is slow release also I've got Oxynorm

    I do hope you are going to be okay.

    Trisher x
  • page35
    page35 Member Posts: 1,081
    edited 30. Nov -1, 00:00
    Hi trisher
    sorry your not to good at the mo.
    i have had 2 steriod injections (in bottom) about 3months apart. my rhuemy told me she will give me one every month if i need it.
    i hope you start to feel a little better soon :D
    page

Who's Online

6
6 Guests